Gemcarbo: Hi Everyone, What are your... - SHARE Metastatic ...

SHARE Metastatic Breast Cancer
3,404 members3,872 posts

Gemcarbo

Debdavenpo
Debdavenpo

Hi Everyone,

What are your experiences w Gemzar and Carboplatin sp? I was on Eribulin then Ibrance then Taxol. I just had a lot of ascites the Taxol stopped working. So going to start this next combo. I have a few liver lesions that are very small, a bone lesion and then several in the peritoneum which is always the trouble maker. I did ice caps on Taxol and have all my hair. I think I am going to continue it with the new treatment since some ladies say they had thinning hair. Thanks so much.

Debbie

8 Replies
oldestnewest

Hi Deb, My situation sounds very close to yours. I was diagnosed in 2014 with Stage 3 breast cancer. I had a double mastectomy and lymph nodes removed on my right armpit in early 2015. In July last year the cancer returned and had spread to a few lesions on my liver. I started on Ibrance with Faslodex which I tolerated very well, but it stopped working this January. I started on the Gemzar and Carboplatin. I have infusions of the two drugs one Thursday, then just the Gemzar the next Thursday, then a week off. That has been my life....In mid June I had an allergic reaction to something. We weren’t sure what it was. My face broke out in hives. It lasted a few days and went away. This past Sunday it happened again. Hives all over my face, neck and back. My doctor thinks it is from the Gemzar, as I just had a treatment on Thursday. This has been the only issue that has really bothered me while being on these drugs. I hope the doctor comes up with something to help stop this reaction. If not, I may have to try other drugs. I will keep on going as long as my body can take it!! I wish you all the best and hope you have good results with the combination. Keep on fighting and praying that a cure is found!!

Kim

Debdavenpo
Debdavenpo
in reply to Newtkim1

Thank you Kim. Do they give any pre meds? I hope the rash stops happening for you. You too!!!! Thank you again for your reply and good luck with the rash. Deb

Debdavenpo
Debdavenpo
in reply to Newtkim1

Hi again Kim, I was just thinking maybe if it keeps happening they can give you a steroid for a couple days after infusion or with it. That’s what they give before Taxol and Benadryl to prevent an allergic reaction. Anyway I’m sure your Dr has things up his or her sleeve.

Newtkim1
Newtkim1
in reply to Debdavenpo

Hi Deb, I was on a steroid for quite a while. Was taking 1mg of Dexemethezone daily. At my last appointment the doctor said I could stop taking it. Maybe he spoke too soon!? I will see the nurse next week and see if he has any ideas. I get a steroid pre med with each treatment, as well. It could be my body saying it has had enough drugs!!

Debdavenpo
Debdavenpo
in reply to Newtkim1

Hi Kim- had my first dose went well they did do 12 mg of decadron as a pre med. Nothing after, but in your case if you never had it and it started when you stopped the daily after maybe it is that. Our bodies are pretty amazing they say stop but then oh wait if they do this w it I don’t mind lol. !!

Although if you just stopped it that doesn’t make sense either. Our bodies are sometimes hard to figure out 😊💞

Newtkim1
Newtkim1
in reply to Debdavenpo

Yes, Deb, our bodies are hard to figure out. I’m so glad your first dose went well! I will be thinking of you. 💖🤗

Debdavenpo
Debdavenpo
in reply to Newtkim1

Thank you. Likewise. 💞

You may also like...